MAUDE Adverse Event Report: CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

CONMED LARGO 4.5MM POPLOK SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number CKP-4502
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The distributor reported on behalf of their customer that the ckp-4502, 4.5mm poplok suture anchor, was being used during a rotator cuff repair procedure on (b)(6) 2022 when it was reported, ¿the anchors were broken during the surgery.¿ further assessment questioning found ¿when the safety lock was deactivated and the lever was squeezed, the wings were broken.¿ the device did fragment and was retrieved using an ¿instrument from the hospital¿.The procedure was completed with another anchor and there was no delay reported during the procedure.There was no report of injury, medical intervention, or hospitalization for the patient.The current status of the patient is ¿good, no complications¿.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation to date and no photographic evidence was provided therefore the reported event could not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 10 complaints, regarding 10 devices, for this device family and failure mode.(b)(4).Per the instructions for use, the user is advised the following: preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant are important considerations in the successful utilization of this device.Surgeon must choose proper implant size based on specific procedure and patient history.Avoid lateral loading while inserting the poplok knotless suture anchor.Proper orientation and alignment of instruments is important during implantation of the poplok knotless suture anchor to minimize possible breakage of the anchor.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
4.5MM POPLOK SUTURE ANCHOR
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key15562983
Report Number1017294-2022-00097
Device Sequence Number6575546
Product Code MBI
UDI-Device Identifier10845854014127
UDI-Public(01)10845854014127(17)230729(10)1183776
Combination Product (Y/N)N
Initial Reporter CountryJO
PMA/510(K) Number
K091549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2023
Device Catalogue NumberCKP-4502
Device Lot Number1183776
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date11/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic